Alert archive / Illinois / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 95, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at May 19, 2005, 7:09 AM CDT for Montgomery County, Illinois. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 19, 2005, 7:09 AM CDT (12:09 UTC)
- Expired
- May 19, 2005, 7:38 AM CDT
- In force
- 29 min
- Issued by
- NWS St. Louis, MO
- Area
- Counties, with a storm outline in the text
County Montgomery County, IL
The radar
The Lincoln radar (KILX), 95 km from the middle of the area, began a volume at 12:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 0.2 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 35 J/kg
- Mixed-layer CIN
- -111 J/kg
- Mixed-layer LCL
- 754 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 146 m²/s²
- 0-3 km storm-relative helicity
- 199 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLSX 191210 SVRLSX ILC135-191245- /O.NEW.KLSX.SV.W.0095.050519T1209Z-050519T1245Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ST LOUIS MO 709 AM CDT THU MAY 19 2005 THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN MONTGOMERY COUNTY IN SOUTH CENTRAL ILLINOIS * UNTIL 745 AM CDT * AT 706 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR NOKOMIS...AND MOVING EAST AT 35 MPH. * LOCATIONS IMPACTED INCLUDE... OHLMAN SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. LAT...LON 3935 8943 3923 8945 3922 8914 3935 8914 $$ BRITT
2 follow-up statements
000 WWUS53 KLSX 191232 SVSLSX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 731 AM CDT THU MAY 19 2005 ILC135-191245- /O.CON.KLSX.SV.W.0095.000000T0000Z-050519T1245Z/ MONTGOMERY IL- 731 AM CDT THU MAY 19 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 745 AM CDT FOR EASTERN MONTGOMERY COUNTY... AT 726 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM OVER OHLMAN...MOVING EAST AT 25 MPH. AT 720 AM CDT...TRAINED STORM SPOTTERS REPORTED PEA SIZE HAIL IN NOKOMIS. LAT...LON 3935 8943 3923 8945 3922 8914 3935 8914 $$ BRITT
000 WWUS53 KLSX 191238 SVSLSX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 736 AM CDT THU MAY 19 2005 ILC135-191246- /O.CAN.KLSX.SV.W.0095.000000T0000Z-050519T1245Z/ MONTGOMERY IL- 736 AM CDT THU MAY 19 2005 ...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL MONTGOMERY COUNTY IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE COUNTY. LAT...LON 3935 8943 3923 8945 3922 8914 3935 8914 $$ BRITT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 19, 3:15 AM CDT, 3 hours 54 minutes earlier.
Area forecast discussion, May 19, 3:15 AM CDT, 3 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 315 AM CDT THU MAY 19 2005 .DISCUSSION... MAIN FORECAST CONCERN DEALS WITH AREAL EXTENT OF TSRA AND THE POTENTIAL FOR SEVERE THUNDERSTORMS OVER THE NEXT 24 HOURS. AS HAS BEEN THE CASE THIS SPRING...STL HAS MISSED OUT ON RAIN SO FAR WITH THIS SYSTEM. SHORT TERM MODELS SHOWING SOME MINOR DIFFERENCES WITH RESPECT TO HOW FAST THE UPPER LOW AND ITS ASSOCIATED COLD FRONT WILL MOVE SEWD ACROSS THE MIDWEST. THE GFS IS ABOUT 6 HOURS FASTER THAN THE NAM...AND HAVE DECIDED TO SLIGHTLY FAVOR THE IT AS IT HAS BEEN THE MOST CONSISTENT MODEL...AND THINK THE GFSS CONVECTIVE FEEDBACK SEEN OVER SRN LK MI AT 12Z MAY BE CONTRIBUTING TO ITS MORE AGGRESSIVE SOLUTION. ALSO...LIKE YESTERDAY...THINK THE NAM/GFS ARE TOO HIGH WITH THEIR LOW LEVEL MOISTURE AS THEY HAVE 65-72F DEWPOINTS OVER MOST OF THE CWA BY 18Z. THIS MEANS THAT THE AREAL EXTENT OF QPF AND AMOUNT OF INSTABILITY (MUCAPES >3,000 J/KG AT 18Z) ARE ALSO LIKELY OVERDONE. SO WITH THIS SAID...BELIEVE THERE WILL BE AT LEAST SCT TSRA OVER THE NRN PART OF THE CWA TO START WITH THIS MORNING AS 900-800MB THETA-E ADVECTION/ MOISTURE CONVERGENCE UNDERLIES SOME LARGE SCALE ASCENT ASSOCIATED WITH SHALLOW SHORTWAVE TROUGH CURRENTLY MOVING ACROSS MO. THINK THERE SHOLD BE A PERIOD OF DRY WEATHER LATER THIS MORNING INTO EARLY AFTERNOON IN THE WAKE OF THE SHORTWAVE BEFORE ADDITIONAL TSRA DEVELOP ALONG SW-NE ORIENTED COLD FRONT. SECONDARY VORT LOBE/UPPER LEVEL JET STREAK WILL MOVE SWD ON WRN SIDE OF UPPER LOW SUPPLYING SOME LARGE SCALE ASCENT AND INCREASING DEEP LAYER SHEAR. DESPITE OVER FORECAST OF INSTABILITY...THINK MLCAPES OUGHT TO EXCEED 1,500 J/KG AHEAD OF THE FRONT AS DEWPOINTS CLIMB INTO THE LWR-MID 60S AND TEMPS INTO THE LWR-MID 80S. THIS MEANS THAT SUPERCELLS/ ORGANIZED MULTICELLS CAN BE EXPECTED OVER THE CWA WITH SOME LARGE HAIL AND DAMAGING WINDS... ESPECIALLY GIVEN THE FORECAST UNIDIRECTIONAL PROFILES AND INVERTED-V SOUNDINGS. WITH THE SLOWER FRONTAL MOVEMENT OF THE NAM...HAVE SCT TSRA GOING THROUGH THIS EVENING OVER THE SERN 2/3RDS OF THE CWA...AND OVER THE FAR SOUTH OVERNIGHT. THEN LARGE SCALE SUBSIDENCE MOVES INTO BEHIND TROUGH PROVIDING DRY WEATHER THROUGH THE FIRST HALF THE WEEKEND. DECENT SHORTWAVE MOVES ACROSS THE GREAT LAKES SUNDAY KEEPING THE BEST DYNAMICS NORTH OF THE AREA. GFS AND CANADIAN KEEP PRECIP OUT OF THE CWA WITH THIS SYSTEM WHEREAS THE NAM HAS A SUSPICIOUS LOOKING BULLSEYE OF QPF OVER ERN MO ON SUNDAY MORNING. GIVEN RECENT HISTORY...WILL KEEP POPS IN THE SLIGHT CHC CATEGORY. AS FOR TEMPS...MOS LOOKS AGREEABLE FOR TODAY AND THINK WE SHOULD WARM UP NICELY WITH A WEST WIND AND SOME SUNSHINE. WHILE I OVERALL LIKE THE NAM...THINK ITS MOS VALUES ARE TOO WARM TONIGHT THROUGH SATURDAY GIVEN THE 850MB TEMPS...SO LEANED CLOSER TO THE GFS MOS. && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && BRITT
Hazardous weather outlook, May 19, 5:30 AM CDT, 1 hour 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 530 AM CDT THU MAY 19 2005 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-201100- ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN-CALHOUN IL-CALLAWAY-CLINTON IL- COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-IRON-JEFFERSON- JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON-MADISON IL-MARION- MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY-MONTGOMERY IL-OSAGE- PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS-SHELBY-ST CHARLES- ST CLAIR IL-ST FRANCOIS-ST LOUIS-ST LOUIS CITY-STE GENEVIEVE-WARREN- WASHINGTON-WASHINGTON IL- 530 AM CDT THU MAY 19 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL AND EASTERN MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER THE AREA THIS AFTERNOON AND THIS EVENING. THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG A COLD FRONT AS IT MOVES SLOWLY SOUTHEAST ACROSS MISSOURI AND ILLINOIS. A FEW OF THESE STORMS MAY BE SEVERE...CAPABLE OF PRODUCING DAMAGING WIND GUSTS IN EXCESS OF 60 MPH AND QUARTER SIZE HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE OF THUNDERSTORMS ON TUESDAY NIGHT AS ANOTHER COLD FRONT PASSES THROUGH THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND TONIGHT. BRITT
Nearby
Severe Thunderstorm Warnings in Illinois, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.